Thunderstorm Wind, York
- When
- July 6, 7:57 PM EST
- Where
- York County, Hanover
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.800, -76.983
Trees and power lines were reported down in Hanover.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Jul 6, 6:30 PM EST, 1 hour 27 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 730 PM EDT SUN JUL 06 2003 QUICK UPDATE COMING TO REWORD FIRST PERIOD TO REFLECT LATEST TRENDS. PREV AFD FOLLOWS... THUNDERSTORMS HAVE DEVELOPED OVER OHIO WHERE JET DYNAMICS AND LACK OF CAP HAVE COME INTO PLAY. STORMS SEEMED TO FIRST DEVELOP ALONG LAKE BREEZE FRONT JUST WEST OF CLEVELAND. AREA HAS EXPANDED EAST AND ALSO MOVING EAST. A FEW CELLS NOW OVER FAR SOUTHERN PA AS WELL...ALONG OLD BOUNDARY THAT SHOWERS MOVED ALONG THIS MORNING. WILL KEEP CHANCE POPS MOST AREAS TONIGHT WITH HIGHEST POPS OVER NORTHWEST. EXCEPTION WILL BE NORTHEAST WITH ONLY SLIGHT CHANCE. ANOTHER THUNDERY DAY TOMORROW AS EAST-WEST FRONT CONTINUES TO LAY OVER STATE. LIKELY POPS ACROSS THE NORTH TOMORROW WITH CHANCE ACROSS THE LOWER SUSQ. CHANGES TO EXTENDED GRIDS BASED ON GFS AND COORDINATION THROUGH ISC. ISC GRIDS PUBLISHED. WRKMIS OUT SHORTLY. .CTP... PA...NONE. RXR
PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-061115- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 524 AM EDT SUN JUL 6 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY THUNDERSTORM ACTIVITY WILL ONCE AGAIN BE POSSIBLE THIS AFTERNOON AND EVENING...AND SOME OF THESE STORMS COULD BE ON THE STRONG TO LOCALLY SEVERE SIDE. .DAYS TWO THROUGH SEVEN... ADDITIONAL AFTERNOON AND EVENING THUNDERSTORM ACTIVITY WILL BE POSSIBLE MONDAY AND TUESDAY...AND SOME OF THESE STORMS COULD BE STRONG TO LOCALLY SEVERE. A STRONG COLD FRONT WILL MOVE THROUGH THE AREA WEDNESDAY AFTERNOON AND NIGHT...BRINGING THE CHANCE FOR MORE LOCALLY STRONG THUNDERSTORMS...BUT THEN COOLER AND LESS HUMID AIR IN ITS WAKE ON THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
PAZ057-059-062115- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 419 PM EDT SUN JUL 6 2003 ...A STRONG THUNDERSTORM WILL AFFECT DAUPHIN AND LEBANON COUNTIES... AT 419 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES SOUTHEAST OF LYKENS...MOVING EAST SOUTHEAST AT 20 MPH. THE STORM WILL PASS ABOUT 10 MILES NORTH NORTHEAST OF THE PENN NATIONAL RACEWAY BY 425 PM...AND NEAR FORT INDIANTOWN GAP BY 440 PM. WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. KL
PAZ056-070030- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 728 PM EDT SUN JUL 6 2003 ...A STRONG THUNDERSTORM WILL AFFECT PERRY COUNTY... AT 721 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 14 MILES NORTHWEST OF CARLISLE...MOVING EAST AT 35 MPH. THE THUNDERSTORM WILL BE NEAR SHERMANSDALE AROUND 740 PM... NEW BLOOMFIELD AROUND 745 PM...NEWPORT AROUND 750 PM...DUNCANNON AROUND 755 PM...AMITY HALL...MARYSVILLE AND MONTGOMERY FERRY AROUND 800 PM. VERY HEAVY RAIN WILL FALL...AND POSSIBLY CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. EXPECT SMALL HAIL AND FREQUENT...DANGEROUS LIGHTNING FROM THIS STORM.
PAZ036-070045- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 742 PM EDT SUN JUL 6 2003 ...STRONG THUNDERSTORMS WILL AFFECT FRANKLIN COUNTY... AT 736 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES EAST OF SHIPPENSBURG TO 14 MILES SOUTHEAST OF BREEZEWOOD...MOVING SOUTH AT 20 MPH. THE THUNDERSTORMS WILL BE NEAR FAYETTEVILLE AT 750 PM... MARION...CLAYLICK AT 755 PM...MONT ALTO...GREENCASTLE AT 805 PM... WAYNESBORO AT 815 PM AND ROUZERVILLE AT 820 PM. VERY HEAVY RAIN WILL FALL...AND POSSIBLY CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. WIND GUSTS TO 40 MPH ARE AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT SEEK SHELTER UNDER TREES OR STAY IN THE OPEN WHEN LIGHTNING THREATENS.
PAZ052-070100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 803 PM EDT SUN JUL 6 2003 ...STRONG THUNDERSTORMS WILL AFFECT NORTHUMBERLAND COUNTY... AT 756 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 10 MILES SOUTHWEST OF SHAMOKIN...MOVING NORTHEAST AT 5 MPH. THE THUNDERSTORM WILL BE NEAR LECK KILL AT 820 PM...TREVORTON AT 825 PM...FARNSWORTH AT 845 PM...FERNDALE... STONINGTON AT 850 PM...SHAMOKIN AND SNYDERTOWN AT 855 PM. VERY HEAVY RAIN WILL FALL...AND POSSIBLY CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. WIND GUSTS TO 40 MPH...AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT SEEK SHELTER UNDER TREES OR STAY IN THE OPEN WHEN LIGHTNING THREATENS.
PAZ064-070115- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 813 PM EDT SUN JUL 6 2003 ...STRONG THUNDERSTORMS WILL AFFECT ADAMS COUNTY... AT 807 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES EAST OF SHIPPENSBURG TO 3 MILES SOUTH OF WAYNESBORO...MOVING SOUTHEAST AT 20 MPH. THE THUNDERSTORMS WILL BE NEAR CASHTOWN...BENDERSVILLE... ARENDTSVILLE AT 820 PM...FAIRFIELD...CARROLL VALLEY...BIGLERVILLE AT 825 PM...SEVEN STARS AT 830 PM...YORK SPRINGS AT 835 PM...GETTYSBURG AT 840 PM AND HEIDLERSBURG AT 845 PM. WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT SEEK SHELTER UNDER TREES OR STAY IN THE OPEN WHEN LIGHTNING THREATENS.
The Sterling radar (KLWX), 101 km away, was scanning. The volume nearest the first event began at 00:57 UTC.
1 thunderstorm wind. Local standard time, as filed.
Trees and power lines were reported down in Hanover.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2003Every state in 2003This day in weather historyWarnings in Pennsylvania, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5366914.